By Topic

Application of interval analysis techniques to linear systems. II. The interval matrix exponential function

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Oppenheimer, E.P. ; Appl. Phys. Lab., Johns Hopkins Univ., Laurel, MD

For pt.I see ibid., vol.35, no.9, p.1129-38 (1988). In part I the authors established new results for continuous and rational interval functions which are of interest in their own right. The authors use these results to study interval matrix exponential functions and to devise a method of constructing augmented partial sums which approximate interval matrix exponential functions as closely as desired. The authors introduce and study `scalar' and matrix interval exponential functions. These functions are represented as infinite power series and their properties are studied in terms of rational functions obtained from truncations. To determine optimal estimates of error bounds for the truncated series representation of the exponential matrix function, the authors establish appropriate results dealing with Householder norms. In order to reduce the conservativeness for interval arithmetic operations, they consider the nested form for interval polynomials and the centered form for interval arithmetic representations. They also discuss briefly machine bounding arithmetic in digital computers. Finally, the authors present an algorithm for the computation of the interval matrix exponential function which yields prespecified error bounds

Published in:

Circuits and Systems, IEEE Transactions on  (Volume:35 ,  Issue: 10 )